×

Polynomial approximation of functions in Sobolev spaces. (English) Zbl 0423.65009


MSC:

65D05 Numerical interpolation
46E30 Spaces of measurable functions (\(L^p\)-spaces, Orlicz spaces, Köthe function spaces, Lorentz spaces, rearrangement invariant spaces, ideal spaces, etc.)
41A10 Approximation by polynomials
41A63 Multidimensional problems
65N30 Finite element, Rayleigh-Ritz and Galerkin methods for boundary value problems involving PDEs
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Shmuel Agmon, Lectures on elliptic boundary value problems, Prepared for publication by B. Frank Jones, Jr. with the assistance of George W. Batten, Jr. Van Nostrand Mathematical Studies, No. 2, D. Van Nostrand Co., Inc., Princeton, N.J.-Toronto-London, 1965. · Zbl 0142.37401
[2] R. ARCANGELI & J. L. GOUT, “Sur l’évaluation de l’erreur d’interpolation de Lagrange dans un ouvert de \( {{\text{R}}^n}\),” RAIRO Analyse Numérique, v. 10, 1976, pp. 5-27. · Zbl 0337.65008
[3] Alan Berger, Ridgway Scott, and Gilbert Strang, Approximate boundary conditions in the finite element method, Symposia Mathematica, Vol. X (Convegno di Analisi Numerica, INDAM, Rome, 1972) Academic Press, London, 1972, pp. 295 – 313. · Zbl 0266.73050
[4] J. H. Bramble and S. R. Hilbert, Estimation of linear functionals on Sobolev spaces with application to Fourier transforms and spline interpolation, SIAM J. Numer. Anal. 7 (1970), 112 – 124. · Zbl 0201.07803
[5] J. H. Bramble and S. R. Hilbert, Bounds for a class of linear functionals with applications to Hermite interpolation, Numer. Math. 16 (1970/1971), 362 – 369. · Zbl 0214.41405
[6] V. I. Burenkov, Sobolev’s integral representation and Taylor’s formula, Trudy Mat. Inst. Steklov. 131 (1974), 33 – 38, 244 (Russian). Studies in the theory of differentiable functions of several variables and its applications, V. · Zbl 0313.46032
[7] P. G. Ciarlet and C. Wagschal, Multipoint Taylor formulas and applications to the finite element method, Numer. Math. 17 (1971), 84 – 100. · Zbl 0199.50104
[8] Jim Douglas Jr., Todd Dupont, Peter Percell, and Ridgway Scott, A family of \?\textonesuperior finite elements with optimal approximation properties for various Galerkin methods for 2nd and 4th order problems, RAIRO Anal. Numér. 13 (1979), no. 3, 227 – 255 (English, with French summary). · Zbl 0419.65068
[9] Todd Dupont and Ridgway Scott, Constructive polynomial approximation in Sobolev spaces, Recent advances in numerical analysis (Proc. Sympos., Math. Res. Center, Univ. Wisconsin, Madison, Wis., 1978) Publ. Math. Res. Center Univ. Wisconsin, vol. 41, Academic Press, New York-London, 1978, pp. 31 – 44. · Zbl 0456.65003
[10] R. E. EWING, “Alternating direction Galerkin methods for some third and fourth order equations.” (To appear.)
[11] Avner Friedman, Partial differential equations, Holt, Rinehart and Winston, Inc., New York-Montreal, Que.-London, 1969. · Zbl 0224.35002
[12] Pierre Grisvard, Behavior of the solutions of an elliptic boundary value problem in a polygonal or polyhedral domain, Numerical solution of partial differential equations, III (Proc. Third Sympos. (SYNSPADE), Univ. Maryland, College Park, Md., 1975) Academic Press, New York, 1976, pp. 207 – 274.
[13] L. HÖRMANDER, Linear Partial Differential Operators, Springer-Verlag, Berlin, 1963. · Zbl 0108.09301
[14] Pierre Jamet, Estimation de l’erreur d’interpolation dans un domaine variable et application aux éléments finis quadrilatéraux dégénérés, Méthodes numériques en mathématiques appliquées (Sém. Math. Sup., Quatorzième Session, Univ. Montréal, Montreal, Que., 1975) Les Presses Univ. Montréal, Montreal, Que., 1977, pp. 55 – 100. Sém. Math. Sup., No. 60 (French). · Zbl 0374.65007
[15] Jean Meinguet, Structure et estimations de coefficients d’erreurs, RAIRO Anal. Numér. 11 (1977), no. 4, 355 – 368, iv (French, with English summary). · Zbl 0399.65076
[16] Charles B. Morrey Jr., Multiple integrals in the calculus of variations, Die Grundlehren der mathematischen Wissenschaften, Band 130, Springer-Verlag New York, Inc., New York, 1966. · Zbl 0142.38701
[17] Ridgway Scott, Interpolated boundary conditions in the finite element method, SIAM J. Numer. Anal. 12 (1975), 404 – 427. · Zbl 0357.65082
[18] S. L. SOBOLEV, Applications of Functional Analysis in Mathematical Physics, Transl. Math. Monographs, Vol. 7, Amer. Math. Soc., Providence, R. I., 1963. · Zbl 0123.09003
[19] Elias M. Stein, Singular integrals and differentiability properties of functions, Princeton Mathematical Series, No. 30, Princeton University Press, Princeton, N.J., 1970. · Zbl 0207.13501
[20] B. L. VAN DER WAERDEN, Modern Algebra II, 2nd ed., Ungar, New York, 1950. · Zbl 0037.01903
[21] A. Zygmund, Trigonometric series. 2nd ed. Vols. I, II, Cambridge University Press, New York, 1959. · Zbl 0085.05601
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.